Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Albany, NY

August 21, 2011Berkshire County, Massachusetts

NWS Albany, NY issued this special weather statement at Aug 21, 2011, 8:21 PM EDT for Berkshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2011, 8:21 PM EDT (00:21 UTC)
Expired
Aug 21, 2011, 8:45 PM EDT
In force
24 min
Issued by
NWS Albany, NY

County Berkshire County, MA

The radar

The Albany radar (KENX), 80 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

456 
WWUS81 KALY 220021
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT SUN AUG 21 2011

MAZ001-025-NYZ053-054-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
821 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW
LEBANON...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HANCOCK AND 6 MILES NORTHWEST OF PITTSFIELD BY 830 PM EDT
CHESHIRE AND NEW ASHFORD BY 840 PM EDT
ADAMS...6 MILES WEST OF SAVOY...7 MILES SOUTH OF NORTH ADAMS AND 9
MILES SOUTH OF WILLIAMSTOWN BY 845 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4255 7297 4253 7297 4236 7347 4254 7357
      4271 7332 4274 7302 4271 7301 4271 7298
      4269 7296 4267 7298 4267 7295 4265 7294
TIME...MOT...LOC 0021Z 245DEG 32KT 4250 7341

$$

TAW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 21, 8:09 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 21, 8:09 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
809 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO BUILD
INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE MID
WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 730 PM...STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE
ACROSS THE AREA WELL AHEAD OF THE APPROACHING COLD FRONT WHICH IS
MOVING ACROSS CENTRAL NEW YORK THIS EVENING. SEVERE THUNDERSTORM
WATCH #795 REMAINS IN EFFECT 9 PM. IT APPEARS THE CONVECTION WITH
THE COLD FRONT SHOULD NOT BE SEVERE. ONCE FRONTAL BOUNDARY MOVES
THROUGH STILL HAVE THE UPPER LEVEL TROUGH TO SWING THROUGH.

AS OF 245 PM...SEVERE THUNDERSTORM WATCH #795 REMAIN IN EFFECT.
UPDATED TO BETTER REFLECT BREAK IN CONVECTION. NEXT ROUND OF
CONVECTION AHEAD OF COLD FRONT LATE THIS AFTERNOON INTO THIS
EVENING.

SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST
UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME.
ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF
CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE
BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON.

AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS
AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO
IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING.
THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT
MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM
SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C
OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG
THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE
HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT.

OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON
THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF
CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY
0100Z.

THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS
NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE
LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL
STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE
FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8
C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL
VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY
CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE
BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL.

THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR
SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX
FROM PAST COMET RESEARCH.

HERE ARE THE PARAMETERS INPUTTED:
CAPE = 1500 J/KG
MAX SOUNDING WINDS = 65
EHI = 1.0
SRH (0-3 KM) = 150 (M/S)2
STORM SPEED = 30 KTS

WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER
ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER.
THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME
MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER
ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY
MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST
UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING
ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE
TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE
AND DIGS THE LONGWAVE TROUGH OVER THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH
AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN
UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST.
HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES
REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN
DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR
THE PERIOD.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA
WELL AHEAD OF THE APPROACHING COLD FRONT WHICH IS MOVING ACROSS
CENTRAL NEW YORK THIS EVENING. SEVERE THUNDERSTORM WATCH #795
REMAINS IN EFFECT 9 PM. IT APPEARS THE CONVECTION WITH THE COLD
FRONT SHOULD NOT BE SEVERE. ONCE FRONTAL BOUNDARY MOVES THROUGH
STILL HAVE THE UPPER LEVEL TROUGH TO SWING THROUGH. THE CONVECTION
CONTINUES TO MOVE NORTHEASTWARD. MVFR-IFR CONDITIONS ARE EXPECTED
WITH STORMS. VFR CONDITIONS ARE EXPECTED ONCE THE CONVECTION MOVES
THROUGH...HOWEVER MVFR FOG IS EXPECTED TO FORM AT KGFL AND KPOU
OVERNIGHT AS WINDS BECOME LIGHT. WESTERLY FLOW AT KALB WILL
PREVENT THE FORMATION OF FOG.

ONCE FRONTAL BOUNDARY MOVES THROUGH STILL HAVE THE UPPER LEVEL
TROUGH TO SWING THROUGH SO CLOUDS AND SLIGHT CHANCE FOR SHOWERS
WITH DAYTIME HEATING. NORTHWESTERLY FLOW WILL BECOME GUSTY BY LATE
MORNING.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA.
TUE-WED...VFR EXCEPT FOR EARLY AM MVFR-IFR FOG POSSIBLE.
THU...VFR/MVFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS INTO THIS EVENING. HIGH PRESSURE WILL BEGIN TO
BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER WEATHER INTO THE
MID WEEK.

&&

.HYDROLOGY...
HEAVY RAINFALL HAS OCCURRED WITH THE STORMS TODAY. RADAR HAS
ESTIMATED 1 TO 2 INCHES OF RAINFALL ACROSS MUCH OFTEH AREA WITH
HIGHER AMOUNTS OF 3 TO 4 INCHES WHERE THUNDERSTORMS HAVE MOVED
OVER THE SAME AREA WITH SOME LOCALIZED FLOODING PROBLEMS.
EXPECTING MAINLY DRY WETHER MID WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SUN AUG 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
132 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 7:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT SUN AUG 21 2011

NYZ047-051-058-063-220015-
SCHOHARIE NY-WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-
740 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES WEST OF PRATTSVILLE TO 12 MILES WEST OF
PHOENICIA TO 25 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A
LINE EXTENDING FROM ROXBURY TO 10 MILES SOUTH OF ROXBURY TO 6 MILES
NORTHEAST OF ROSCOE...AND MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...
GILBOA AND PRATTSVILLE BY 750 PM EDT
LANESVILLE BY 800 PM EDT
WINDHAM...PHOENICIA AND HUNTER BY 805 PM EDT
WOODLAND VALLEY CAMPGROUND BY 810 PM EDT
WEST SHOKAN...KENNETH L WILSON CAMPGROUND AND MOUNT TREMPER BY 815 PM
EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4209 7452 4215 7454 4215 7451 4217 7446
      4221 7454 4235 7444 4241 7461 4247 7467
      4251 7404 4180 7421 4185 7448 4187 7447
      4200 7476
TIME...MOT...LOC 2340Z 269DEG 30KT 4234 7453 4214 7448
          4197 7476

TAW/KGM
Special weather statement, Aug 21, 7:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
740 PM EDT SUN AUG 21 2011

NYZ041-043-084-VTZ013-014-220015-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
NORTHERN SARATOGA NY-WESTERN WINDHAM VT-
740 PM EDT SUN AUG 21 2011

...STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM GRANVILLE TO SALEM TO GREENWICH...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTH OF FAIR HAVEN TO SALEM TO 12 MILES
SOUTHWEST OF SALEM...AND MOVING EAST AT 40 MPH.

THUNDERSTORMS WILL BE NEAR...
DORSET BY 750 PM EDT
MANCHESTER CENTER AND MANCHESTER BY 800 PM EDT
ARLINGTON BY 805 PM EDT
LONDONDERRY BY 815 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7302 4301 7368 4321 7336 4350 7329
      4351 7324 4332 7325 4331 7283 4329 7281
      4326 7281 4324 7273
TIME...MOT...LOC 2340Z 264DEG 35KT 4342 7318 4322 7323
          4308 7346

HWJIV
Special weather statement, Aug 21, 7:57 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT SUN AUG 21 2011

MAZ001-025-NYZ060-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-
757 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR COPAKE...OR
ABOUT 9 MILES WEST OF GREAT BARRINGTON...AND MOVING NORTHEAST AT 35
MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF SHEFFIELD BY 805 PM EDT
GREAT BARRINGTON BY 810 PM EDT
HOUSATONIC BY 815 PM EDT
LEE AND 7 MILES SOUTHEAST OF LENOX BY 825 PM EDT
BECKET BY 840 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
      4231 7299 4225 7299 4222 7301 4205 7351
      4205 7352 4203 7355 4219 7367 4250 7301
      4246 7298
TIME...MOT...LOC 2357Z 241DEG 29KT 4216 7349

TAW/KGM
Special weather statement, Aug 21, 8:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
808 PM EDT SUN AUG 21 2011

NYZ084-VTZ013-014-220030-
BENNINGTON VT-SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
808 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SALEM...OR ABOUT OVER SALEM...AND MOVING NORTHEAST AT 35
MPH.

THE THUNDERSTORM WILL BE NEAR...
MANCHESTER CENTER...DORSET AND MANCHESTER BY 825 PM EDT

THIS STORM HAS STRENGTHEN A LITTLE DURING THE PAST FEW MINUTES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4302 7334 4319 7344 4332 7312 4331 7283
      4329 7281 4326 7281 4323 7270 4323 7261
TIME...MOT...LOC 0007Z 245DEG 31KT 4315 7327

HWJIV
Special weather statement, Aug 21, 8:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT SUN AUG 21 2011

NYZ054-084-VTZ013>015-220045-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
811 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BENNINGTON...OR ABOUT OVER BENNINGTON...AND MOVING
NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST WARDSBORO AND STRATTON BY 835 PM EDT
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 845 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4302 7246 4280 7319 4296 7330
      4323 7263 4324 7257 4324 7243 4315 7245
      4312 7243 4308 7243
TIME...MOT...LOC 0011Z 244DEG 32KT 4292 7313

HWJIV
Special weather statement, Aug 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT SUN AUG 21 2011

MAZ001-025-NYZ053-054-061-220045-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
821 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEW
LEBANON...OR ABOUT 8 MILES EAST OF NASSAU...AND MOVING NORTHEAST AT
35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HANCOCK AND 6 MILES NORTHWEST OF PITTSFIELD BY 830 PM EDT
CHESHIRE AND NEW ASHFORD BY 840 PM EDT
ADAMS...6 MILES WEST OF SAVOY...7 MILES SOUTH OF NORTH ADAMS AND 9
MILES SOUTH OF WILLIAMSTOWN BY 845 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4255 7297 4253 7297 4236 7347 4254 7357
      4271 7332 4274 7302 4271 7301 4271 7298
      4269 7296 4267 7298 4267 7295 4265 7294
TIME...MOT...LOC 0021Z 245DEG 32KT 4250 7341

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:25 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 21, 8:57 PM EDTSpecial Weather StatementALYOneida33 min
Aug 21, 9:25 PM EDTSpecial Weather StatementALYFulton, Montgomery50 min
Aug 21, 10:04 PM EDTSpecial Weather StatementALYSchenectady41 min
Aug 21, 10:52 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 21, 8:08 PM EDTSpecial Weather StatementALYBennington22 min
Aug 21, 8:11 PM EDTSpecial Weather StatementALYBennington, Windham34 min

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.